Drought, Benton
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
S. Drought Monitor throughout the entire month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
With a below normal rainfall deficit continuing across several counties across northwestern portions of Middle Tennessee during the month of July, these counties continued to remain under the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor throughout the entire month. As of July 3rd, D3 Extreme Drought Classification Critieria was reached across Stewart County, northwestern portions of Montgomery County, western portions of Houston County, and northern portions of Benton County. However, by the end of the month, due to some rainfall relief, D3 Extreme Drought Classification Criteria continued only across northwest Montgomery County and northern and western portions of Stewart County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 30, 10:45 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1145 PM CDT SAT JUN 30 2012 .UPDATE...FOR 06Z TAFS. && .AVIATION... ML/UL HIGHS CONTINUE TO DOMINATE THE MID-SOUTH ALTHOUGH THEY ARE SLOWLY WEAKENING. LL MOISTURE WILL CONTINUE TO BE SLOW TO MOVE BACK INTO THE REGION BUT THAT PROCESS WILL BEGIN ON SUNDAY...WITH A FEW ISOLATED STORMS POPPING UP IN THE LATE AFTERNOON AND EVE. OVERALL HOWEVER...VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THE PERIOD...WITH VCNTY STORMS MOST LIKELY CSV. && .PREV DISCUSSION... /ISSUED 720 PM CDT SAT JUN 30 2012/ UPDATE...FOR 00Z TAFS. AVIATION... ML/UL HIGHS CONTINUE TO DOMINATE THE MID-SOUTH ALTHOUGH THEY ARE SLOWLY WEAKENING. LL MOISTURE WILL CONTINUE TO BE SLOW TO MOVE BACK INTO THE REGION BUT THAT PROCESS WILL BEGIN LATER SUNDAY. ISOLATED STORMS MAY BE BACK IN THE PICTURE LATE SUNDAY INTO MONDAY BUT VFR CONDITIONS ARE EXPECTED TO CONTINUE THRU THIS PERIOD. PREV DISCUSSION... /ISSUED 321 PM CDT SAT JUN 30 2012/ DISCUSSION...THE RECORD SETTING HEAT WAVE CONTINUES ACROSS MID TN. SATURDAY AFTERNOON TEMPERATURES WERE NOT MUCH DIFFERENT THAN FRIDAY AT THIS TIME...MOSTLY FROM 100-106. MIXING HAD DROPPED DEW POINTS INTO THE MID 50S TO LOWER 60S...KEEPING HEAT INDEX VALUES NEAR THE ACTUAL TEMPS. SKIES WERE SUNNY...EXCEPT FOR A FEW CUMULUS CLOUDS. TONIGHT SHOULD BE SIMILAR TO LAST NIGHT...VERY WARM WITH LOWS IN THE 70S...EXCEPT AROUND 80 FOR THE NASHVILLE HEAT ISLAND. ON SUNDAY...THE LARGE HOT RIDGE WILL CONTINUED TO BE CENTERED OVER GA. MODELS SUGGEST A SLIGHT LOWERING OF HEIGHTS OVER MID TN...BUT REALLY NOT MUCH CHANGE AT ALL. SO...A HEAT ADVISORY WILL CONTINUE THROUGH SUNDAY WITH TEMPERATURES EXPECTED TO REACH NEAR 105 MANY AREAS. DEW POINTS WILL CREEP UPWARD SLIGHTLY...BUT STILL NOT ADDING MUCH TO THE HEAT INDEX. IT IS NOT IMPOSSIBLE THAT A THUNDERSTORM COULD DEVELOP OVER THE PLATEAU...BUT COVERAGE WILL STILL BE NEAR ZERO SO NO MENTION IN FORECAST. THE RIDGE WILL WEAKEN A LITTLE MORE MONDAY...BUT RECORD SETTING HEAT WILL LIKELY REMAIN. WE MAY NEED TO EXTEND THE HEAT ADVISORY FOR MONDAY. HIGHS ARE EXPECTED TO REACH AROUND 101 MOST LOCATIONS. MOISTURE WILL INCREASE...SO WILL ADD A 10 PERCENT RAIN CHANCE OVER THE HIGH ELEVATIONS OF THE PLATEAU. SOME RECORDS... BNA 7/1 101 1954 7/2 101 1926 CSV 7/1 95 1954 7/2 93 1954 FOR TUESDAY THROUGH THURSDAY...THE RIDGE WILL WEAKEN MORE...AND A COUPLE OF WAVES FROM THE NW WILL MOVE ACROSS THE AREA. MOISTURE WILL BE GREATER...SO WE WILL HAVE AT LEAST A SMALL CHANCE FOR THUNDERSTORMS. THE MAIN DAYS FOR SMALL RAIN CHANCES WILL BE TUESDAY AND WEDNESDAY...AND PERHAPS INTO THURSDAY. THE LOWER HEIGHTS AND ADDITIONAL CLOUD COVER WILL HELP TEMPERATURES DROP BACK A BIT...INTO THE MID TO UPPER 90S. BY THE END OF THE WEEK...THE MAIN RIDGE AXIS WILL HAVE SET UP OVER THE PLAINS STATES AGAIN...BUT IT WILL BE EXPANDING EASTWARD. SINCE LITTLE IF ANY SUBSTANTIAL RAINFALL IS EXPECTED...THE DROUGHT WILL BE WORSENING. TEMPERATURES WILL LIKELY REACH OR EXCEED 100 AGAIN BY THE WEEKEND. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR TNZ005>011-022>033- 056>065-075-077-078-093>095. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 511 AM CDT SAT JUN 30 2012 TNZ005>011-022>033-056>065-075-077-078-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-BEDFORD-COFFEE-WARREN- WAYNE-LAWRENCE-GILES- 511 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR ALL OF MIDDLE TENNESSEE, EXCEPT THE HIGHEST ELEVATIONS OF THE CUMBERLAND PLATEAU. TEMPERATURES WILL TOP OUT AT 102 TO 106 DEGREES, WITH HEAT INDICES CLIMBING TO 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE HEAT ADVISORY REMAINS IN EFFECT THROUGH SUNDAY FOR ALL OF MIDDLE TENNESSEE, EXCEPT THE HIGHEST ELEVATIONS OF THE CUMBERLAND PLATEAU. TEMPERATURES WILL TOP OUT AT 102 TO 106 DEGREES, WITH HEAT INDICES CLIMBING TO 105 TO 110 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TNZ034-066-079-080-011030- FENTRESS-CUMBERLAND-GRUNDY-VAN BUREN- 511 AM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RECORD HEAT IS EXPECTED AGAIN ON SATURDAY, WITH TEMPERATURES TOPPING OUT AROUND 100 DEGREES. HOWEVER, WITH LOW AFTERNOON RELATIVE HUMIDITIES, HEAT INDICES SHOULD REMAIN UNDER 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ABNORMALLY HOT TEMPERATURES WILL OCCUR AGAIN SUNDAY, WITH TEMPERATURES TOPPING OUT AROUND 100 DEGREES. HEAT INDICES SHOULD REMAIN UNDER 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ROSE
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402588, 402591, 402594, 402595, 402596.